What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Mar 14, 6:36 PM CST, 24 minutes earlier.
Area forecast discussion, Mar 14, 6:36 PM CST, 24 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
736 PM CDT Thu Mar 14 2024
...New AVIATION...
.SYNOPSIS...
Issued at 223 PM CDT Thu Mar 14 2024
Strong to severe thunderstorms and heavy rainfall are expected to
occur later tonight into Friday as a slow moving cold front crosses
the area. Rain chances taper off tomorrow. A weak system will
bring a few showers to portions of north Mississippi on Saturday
night, before cool and dry conditions settle in on Sunday. There
is a chance for some sub- freezing morning lows Monday and more
likely on Tuesday morning.
&&
.DISCUSSION...
(This evening through next Wednesday)
Issued at 223 PM CDT Thu Mar 14 2024
As of 1 PM, a surface low is located along the OK/KS state line. The
associated cold front is stretched through Oklahoma and into the
Texas Panhandle. This system is on track to bring strong to severe
thunderstorms to the Mid-South later this evening. Also at this
time, we are beginning to see some shower activity over north
Mississippi. Surface based instability is still capped for now,
but elevated instability remains. As the cap breaks, this discrete
cell development will continue and could bring a few strong to
severe storms to NW Mississippi and SE Arkansas ahead of the line.
Most likely timing for this development looks to be 3-7 PM.
The thermodynamic environment includes steep lapse rates, but now
exceeding 2000 J/kg of MLCAPE. Bulk shear is not too impressive for
a system at this time of year, but it is enough for support
development of organized convection through the overnight hours.
Hodographs have started showing a curving trend (in northeast AR)in
the lower levels (>200 m^2/s^2), but remain uniform in the mid-
levels. Deterministic soundings have much lower SRH values elsewhere
across the Mid-South. All this together indicates a linear storm
mode with the primary threats of large hail and a few tornadoes,
most likely embedded quick spin ups for the main show. Discrete cell
development ahead of the line looks likely and could produce some
severe storms as well.
Secondary threats include damaging winds and heavy rainfall. The
most likely timing for severe thunderstorms is 8 PM Thursday until 6
AM Friday, but storms could begin to fire up as early as 5 PM. As we
move into the morning hours on Friday, the severe threat will
transition to a heavy rainfall threat. The heavy rainfall threat is
aided by PW above the 90th percentile and training storms. QPF for
Friday through Sunday is 1-2", with locally higher amounts possible.
The bulk of the rainfall will occur overnight Thursday into Friday.
While uncertainty still remains the axis of heavy rainfall looks to
setup in a swath from Marks, MS, through Batesville and Oxford,
Lagrange, TN to Shiloh TN.
A few lingering showers will persist on Sunday for portions of north
Mississippi as high pressure associated with a re-enforcing cold
front settles in. Monday morning will be chilly with highs in the
low to mid 30s near the TN/KY/MO state lines, to the lower 40s in
Mississippi. Although Monday morning will be chilly, Tuesday morning
will be even colder under clear skies and high pressure aloft.
Tuesday morning lows will be in the upper 20s and low 30s areawide
threatening for frost/freeze. By the middle of next week, near
normal temperatures return and dry conditions will continue.
DNM
&&
.AVIATION...
(00Z TAFS)
Issued at 735 PM CDT Thu Mar 14 2024
Thunderstorm development is expected to occur across the airspace
this evening through tomorrow. This will likely be associated
with MVFR conditions. Reduction of VIS to IFR is possible in any
heavy thunderstorm. It's also worth noting that these
thunderstorms will be capable of all severe hazards in the
strongest cores. Eventually, thunderstorms are expected to move
through the area with lingering shower activity and IFR CIGS
occurring thereafter.
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...None.
MO...None.
MS...None.
TN...None.
&&
PUBLIC FORECAST...DNM
AVIATION...JPR
In the hours before
Special weather statement, Mar 14, 6:13 PM CST, 47 minutes before
Special Weather Statement
National Weather Service Memphis TN
713 PM CDT Thu Mar 14 2024
MSZ017-024-150045-
Itawamba MS-Monroe MS-
713 PM CDT Thu Mar 14 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN ITAWAMBA AND
NORTHEASTERN MONROE COUNTIES THROUGH 745 PM CDT...
At 713 PM CDT, Doppler radar was tracking a strong thunderstorm near
Detroit, or 13 miles east of Amory, moving northeast at 35 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Smithville, Tremont, Splunge, Sipsey Fork, Cadamy, and Turon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3389 8823 3407 8839 3427 8818
TIME...MOT...LOC 0013Z 227DEG 30KT 3405 8827
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
SchlessigerSpecial weather statement, Mar 14, 6:18 PM CST, 42 minutes before
Special Weather Statement
National Weather Service Memphis TN
718 PM CDT Thu Mar 14 2024
MSZ006-017-150030-
Itawamba MS-Tishomingo MS-
718 PM CDT Thu Mar 14 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN ITAWAMBA AND
SOUTHEASTERN TISHOMINGO COUNTIES THROUGH 730 PM CDT...
At 718 PM CDT, Doppler radar was tracking a strong thunderstorm near
Red Bay, moving northeast at 35 mph.
HAZARD...Wind gusts of 50 to 55 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Red Bay, Belmont, Golden, Eastman, and Bounds Crossroads.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3425 8818 3424 8819 3439 8833 3458 8814
TIME...MOT...LOC 0018Z 224DEG 30KT 3439 8817
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH
SchlessigerSpecial weather statement, Mar 14, 6:30 PM CST, 30 minutes before
Special Weather Statement
National Weather Service Memphis TN
730 PM CDT Thu Mar 14 2024
ARZ009-MOZ113-150100-
Clay AR-Dunklin MO-
730 PM CDT Thu Mar 14 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN CLAY AND
NORTHEASTERN DUNKLIN COUNTIES THROUGH 800 PM CDT...
At 730 PM CDT, Doppler radar was tracking a strong thunderstorm over
Qulin, or 7 miles north of Chalk Bluff Natural Area, moving east at
50 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Malden, Campbell, Chalk Bluff Natural Area, Clarkton, St. Francis,
Glennonville, Valley Ridge, Providence, Morris State Park,
Wilhelmina, Brian, Chalk Bluff Battlefield Park, Baird, McGuires, and
Townley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until midnight CDT for eastern
Arkansas...and southeastern Missouri.
&&
LAT...LON 3663 8996 3654 8995 3653 8996 3643 8996
3649 9036 3650 9036 3650 9022 3652 9022
3654 9021 3655 9019 3657 9018 3659 9019
3661 9016 3661 9017 3662 9015 3663 9015
TIME...MOT...LOC 0030Z 269DEG 43KT 3659 9021
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
CADLocal storm report, Mar 14, 6:36 PM CST, 24 minutes before
Preliminary Local Storm Report
National Weather Service Memphis TN
736 PM CDT Thu Mar 14 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM Tstm Wnd Dmg 1 NW Tremont 34.24N 88.26W
03/14/2024 Itawamba MS Emergency Mngr
Powerline reported down in north Tremont,
MS.
&&Local storm report, Mar 14, 6:44 PM CST, 16 minutes before
Preliminary Local Storm Report
National Weather Service Memphis TN
744 PM CDT Thu Mar 14 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 PM Hail 5 NE Tremont 34.29N 88.19W
03/14/2024 E1.00 inch Itawamba MS Public
1.00 inch hail reported along Cotton Gin
Road.
&&Special weather statement, Mar 14, 6:44 PM CST, 16 minutes before
Special Weather Statement
National Weather Service Memphis TN
744 PM CDT Thu Mar 14 2024
ARZ009-018-026-MOZ113-150115-
Greene AR-Craighead AR-Clay AR-Dunklin MO-
744 PM CDT Thu Mar 14 2024
...STRONG THUNDERSTORMS WILL IMPACT GREENE...CRAIGHEAD...CLAY AND
SOUTHERN DUNKLIN COUNTIES THROUGH 815 PM CDT...
At 743 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from McDougal to near Beech Grove to Swifton.
Movement was east at 25 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Jonesboro, Paragould, Kennett, Piggott, Bono, Lake City, Campbell,
Rector, Bay, Senath, Brookland, Marmaduke, Crowleys Ridge State Park,
Lake Frierson State Park, Clarkton, Oak Grove Heights, Cardwell,
Holcomb, Arbyrd, and Lafe.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until midnight CDT for eastern
Arkansas...and southeastern Missouri.
&&
LAT...LON 3588 9103 3588 9087 3604 9084 3615 9075
3615 9080 3648 9041 3649 8996 3637 8996
3605 9013 3600 9021 3600 9029 3595 9029
3570 9065 3571 9104
TIME...MOT...LOC 0043Z 280DEG 20KT 3641 9038 3613 9063 3581 9115
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
CAD